# SDR 2000UALA00457

- Difficulty date: July 30, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N1859U
- Make and model: Doug DC-10-30
- Aircraft serial: 47819
- Aircraft time: 77,775 hours, 17,290 cycles
- Engine: Ge CF650C2
- System (JASC): 3232 · Landing Gear Door Actuator
- Part: Bolt
- Part number: AYG72571
- Condition: Failed
- Location: Mlg Door Act
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

REPORTED LOUD BANG WHEN LANDING GEAR EXTENDED.  ALL INDICATIONS NORMAL.  LANDING NORMAL.  AFTER BLOCKING OBSERVED LANDING GEAR DOORS DAMAGED.  *S/D*  THE CENTER GEAR RETRACT ACTUATOR LOWER BOLT (P/N: AYG7257-1) FAILED.  THE CENTER GEAR FREE-FELL AT EXTENSION, DAMAGING THE MECHANICALLY LINKED FORWARD DOORS.  THE BOLT, RETRACT ACTUATOR, AND GEAR LUG BUSHINGS WERE REPLACED.  INTENSIFIED VISUAL INSPECTION OF GEAR LINKS AND BRACES REVEALED NO ADDITIONAL DAMAGE.  A LARGE SECTION OF THE BOLT WAS RECOVERED.  FAILURE ANALYSIS REVEALED FATIGUE AS THE CAUSE.
